Alert archive / New Mexico / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood watch at Jul 10, 2008, 1:26 AM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 1:26 AM MDT (07:26 UTC)
- Expired
- Jul 10, 2008, 9:49 PM MDT
- In force
- 20 hr
- Issued by
- NWS El Paso, TX
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 2:16 PM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jul 9, 2:16 PM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
216 PM MDT WED JUL 9 2008
.SYNOPSIS...
ABUNDANT MOISTURE IN THE ATMOSPHERE WILL HELP GENERATE NUMEROUS
SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS. HEAVY
RAINFALL IS EXPECTED FROM THESE SLOW MOVING STORMS. WITH THE
GROUND ALREADY SATURATED IN SOME AREAS FROM PREVIOUS RAINS...
EXCESSIVE RUNOFF WITH FLASH FLOODING WILL BE POSSIBLE. SOMEWHAT
DRIER CONDITIONS WILL OCCUR FOR LATE FRIDAY AND THE WEEKEND AS THE
PLUME OF MOISTURE SHIFTS FURTHER WEST AND HIGH PRESSURE BEGINS TO
BUILD OVER THE AREA. THERE WILL BE AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS NEXT WEEK WITH NEAR NORMAL TEMPERATURES.
&&
.DISCUSSION...
VERY MOIST CONDITIONS ARE PRESENT OVER THE FORECAST AREA. AN
INVERTED TROUGH JUST WEST OF THE AREA ALONG WITH A DOME OF HIGH
PRESSURE TO THE EAST IS HELPING CONCENTRATE A DEEP PLUME OF
MOISTURE OVER THE STATE FROM THE SOUTHWEST CORNER TO THE
NORTHEAST. CYCLONIC CIRCULATION INSIDE THE INVERTED TROUGH IS
INITIATING FURTHER RAIN AND THUNDERSTORM ACTIVITY DESPITE THE
OVERALL CLOUDY AND RAIN COOLED CONDITIONS. PRECIPITABLE WATER
VALUES ARE IN EXCESS OF 1.6 INCHES WHICH IS AROUND 17O TO 190
PERCENT OF NORMAL. THE VERY MOIST CONDITIONS FAVOR A CONTINUED
HEAVY RAIN PRODUCING EVENT THROUGH THURSDAY. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH MIDNIGHT WHEN THE HEAVIEST RAIN IS EXPECTED
TO DIMINISH. THE POTENTIAL FOR HEAVY RAINFALL WILL OCCUR AGAIN
TOMORROW AND ANOTHER FLASH FLOOD WATCH WILL PROBABLY BE NEEDED.
MODELS SUGGEST THAT CONDITIONS WILL BECOME A BIT DRIER ON FRIDAY
BUT WILL STILL BE MOIST. PRECIPITABLE WATER VALUES WILL LOWER TO
BETWEEN 1.2 AND 1.4 WHICH IS STILL ABOVE NORMAL BUT THE HEAVY RAIN
THREAT WILL BE EASED SOMEWHAT. THE AXIS OF THE MOISTURE PLUME MAY
SHIFT A BIT FURTHER WEST ON FRIDAY AND SATURDAY...LESSENING
CHANCES FOR RAIN...EXCEPT FOR WESTERN ZONES FOR FRIDAY AND THE
WEEKEND. LATE IN THE WEEKEND THE THE HIGH TO THE EAST WILL BEGIN
TO RE-CENTER BACK TOWARD THE AREA AND WILL BE OVERHEAD THE
FORECAST AREA BY MONDAY. MODELS PROJECT THE HIGH TO REMAIN IN
PLACE FOR MUCH OF NEXT WEEK. THAT SAID THERE WILL BE CONSIDERABLE
MOISTURE TRAPPED UNDER THE HIGH THAT WILL BE ABLE TO FUEL
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH AFTERNOON
HEATING AND OROGRAPHIC LIFT.
&&
.AVIATION...VALID 10/00Z-11/00Z...
PREDOMINANTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS WILL CAUSE LOWER CEILINGS AND VISIBILITIES...WITH
IFR AND LIFR CONDITIONS POSSIBLE. WINDS WILL GENERALLY BE LIGHT
EXPECT NEAR SHOWERS AND THUNDERSTORMS WHEN THEY MAY BECOME
ERRATIC.
&&
.FIRE WEATHER...
LOCALIZED FLOODING IS THE MAIN CONCERN DURING THE PERIOD AS RAINS
OVER THE PAST SEVERAL DAYS HAVE SATURATED THE GROUND. THE ATMOSPHERE
IS VERY MOIST AND THUS HEAVY RAIN WILL BE LIKELY WITH A MAJORITY OF
SHOWERS AND THUNDERSTORMS TODAY. WINDS WILL BE LIGHT WITH VERY GOOD
RELATIVE HUMIDITY RECOVERIES OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 67 85 69 90 73 / 60 50 40 30 30
SIERRA BLANCA TX 61 80 63 87 66 / 60 40 30 20 20
LAS CRUCES 64 85 66 89 70 / 60 50 40 30 30
ALAMOGORDO 61 83 63 86 66 / 70 50 40 30 30
CLOUDCROFT 44 61 48 70 52 / 70 60 40 40 40
TRUTH OR CONSEQUENCES 61 83 63 89 66 / 70 50 40 30 30
SILVER CITY 55 75 58 83 61 / 60 50 50 40 40
DEMING 62 85 64 89 67 / 60 50 40 30 30
LORDSBURG 63 84 65 90 68 / 60 50 50 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ022>025-
030>032.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056.
&&
04/23Hazardous weather outlook, Jul 9, 11:50 AM MDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1150 AM MDT WED JUL 9 2008 NMZ022>025-030>032-TXZ055-056-101800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1150 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY MOIST ATMOSPHERIC CONDITIONS WILL RESULT IN NUMEROUS RAIN SHOWERS AND THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. ROADWAYS AND LOW LYING AREAS MAY BECOME FULL OF WATER. DRAINAGES AND ARROYOS MAY BE FULL WITH FAST MOVING WATER FROM RAIN RUNOFF. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOIST CONDITIONS WILL CONTINUE ON THURSDAY WITH AREAS WEST OF THE RIO GRANDE SEEING THE BEST CHANCE FOR HEAVY RAINFALL. SATURATED CONDITIONS FROM PREVIOUS RAINFALL WILL RESULT IN EXCESSIVE RUNOFF FROM SOME STORMS. RAIN CHANCES WILL LESSEN SOMEWHAT ON FRIDAY AND THE WEEKEND AS HIGH PRESSURE BEGINS TO REBUILD OVER THE REGION. STILL...HEAVY RAINFALL WILL BE POSSIBLE FROM SOME STORMS THROUGH THE WEEKEND. HIGH PRESSURE WILL BE IN PLACE FOR THE FIRST PART OF NEXT WEEK WITH ISOLATED CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT. GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:45 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 9, 9:41 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Jul 10, 12:04 AM MDT | Areal Flood Advisory | EPZ | Doña Ana, Grant, Luna, Sierra | 3 hr |
| Jul 10, 3:49 AM MDT | Flash Flood Warning | EPZ | Luna | 5 hr |
| Jul 10, 5:24 AM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 10, 5:45 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna, Sierra | 3 hr |
| Jul 10, 6:21 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero, Sierra | 4 hr |
| Jul 10, 8:51 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Grant, Luna, Sierra | 3 hr |
| Jul 10, 11:48 AM MDT | Flash Flood Warning | EPZ | Grant, Luna, Sierra | 3 hr |
Nearby
Flash Flood Watches in New Mexico, 2008Flash Flood Watches in Texas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.